Ask Health Experts and Get Answers to Your Health Question ASAP
Small vessel ischaemic disease in the brain is very common as people get older. It may contribute in the long term to reduced memory and brain function....but this is a common feature of aging. The important thing is to keep your blood pressure under control to reduce your long term risk of developing a stroke.
Treatment is to control worsening of the problem with blood pressure medication, a healthy diet and regular moderate exercise.
You may find swimming beneficial as an exercise regimen.
Do continue to keep your blood sugars under control as this will reduce potential side effects from the diabetes.
Is the tremor in my right arm a usual symtom or would something else show up on the MRI ie Parkinson's. I have damage to the brachial plexis and figure that is the origin of the tremor.
Would something show on the MRI if the tremor is Parkison's? I have damage in the brachial plexis on the right side and figure that is where it is coming from or from a ruptured disk in my neck. We reduced the Effexor and the Abilify but it seemed to have no effect on the tremor.
the type of tremor associated with Parkinson's disease is quite particular however some types of medication can also cause some problems.
When is the tremor worse?
Does anything make it better or worse?
What is your walking like?
The tremor is sometimes just my pointing finger up and down, no pill rolling, sometimes my hand and arm enough to jerk the steering wheel when I am driving, I notice that most. It also appears to increase when I am stressed. It may be a side effect of the Effexor or/and the Abilify but we decreased these and it did not appear to change the tremor. I have a normal gait except when my knees or hip are hurting from L knee replacement and R hip involvement from surgery at L 4-5. My walking is not stilted like Parkinson's and I have normal heel of toe off.
Thanks for the information...this does not sound like a Parkinson's disease picture and it may be related to your use of medication, especially if you every used any of the older type medication for bipolar. Addition of procyclidine tablets may help the tremor if it is drug related.
Sudden jerks ('myoclonic jerks') can be a side effect of opiod medication and they can also be related to high seretonin levels. I would also suggest checking liver and kidney function if this has not been done for a while.